Lithium and Prosac cocktail?
- 21 Jun 2017 by Greenmymac
- 23 Jun 2017
- prozac, bipolar disorder, clomipramine, lithium, psychiatry
First post here and have a question... Kinda freaking out... So I have been on lithium 900mg about 6 months, clomipramine 100mg about 8 Months and my psychiatrist just put me on Prozac 20mg and I made the stupid mistake of going online and reading a quick snippet of serotonin overdose and now I'm freaking out. I'm debating calling my dr and telling her I'm too scared to take this combination, but wanted to ask on here if it is something that is common and I should worry? Or not common and just be on the look out for x symptoms. Any ideas???
If it helps I'm being treated for
Added 21 Jun 2017:
Sorry spelled Prozac wrong
Green; Yes if it worry you to much you can talk to the doctor but I have seen these used together often and the doctor should know that they have to run the Lithium blood test more ofter and maybe adjust the dose of you medications the part you read was probaboly about serotonin syndrom. which the warn often on any ssri medication. But is very rarely something that happens. I am guessing that your doctor is well aware of all of this or would not of prescribed it. There really is not a real good way to monitor it at home because if you have not taken Prozac or SSRI before most people do feel worse before the start to get a blood level of the 1 to 2 weeks when it slowly start to help. and the side effects of the start of it go away, And slowly you should to start feeling better it takes a while for most to really feel the benefits of Prozac it can take 6 to 8 weeks to get the right blood level. But most the time you should start to feel better sooner than that.I do hope this well help some Just make sure anything to bad talk to your doctor and make sure they are doing lithium blood test more often then they used too. But I know this combiniation has helped many people. I wish you luck and hope you feel better very soon. Chuck1957
I'm concerned, SSRI's for bipolar are not medications I would endorse ever; I think it risky and reckless. Clomipramine is already an SRI and then add an SSRI (Prozac) to it and hope Lithium keeps it in check? My prayers are with you. Just my uneducated experienced opinion.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Jan 2010 • 1 answer
Posted 9 Sep 2010 • 2 answers
Posted 9 Mar 2011 • 2 answers
Posted 6 Mar 2013 • 4 answers
Posted 29 Sep 2015 • 1 answer